U.S. doctors online nowAsk doctors free
A 21-year-old member asked:

is cymbalta (duloxetine) 30mg addicting?

2 doctor answers2 doctors weighed in
Dr. Paul Grin
Pain Management 36 years experience
No: Cymbalta (duloxetine) is not an addictive medication but if abused may lead and result in the classic cycle of addiction for a long period of time. Cymbalta (duloxetine) should always be tapered down and not stopping abruptly.
Dr. Stuart Wasser
Addiction Medicine 35 years experience
No but: There is often a discontinuation syndrome evev when stopping from the lowest dose.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 24-year-old member asked:

Are most patients satisfied with cymbalta (duloxetine) for their depression?

3 doctor answers7 doctors weighed in
Dr. Robert Gerstman
Psychiatry 31 years experience
Most: Most patients with co-occuring medical and psychiatric issues appear to benefit from this medication.
A 41-year-old member asked:

If I stop taking cymbalta (duloxetine) immediately, will all the side effects stop right away?

3 doctor answers4 doctors weighed in
Dr. Matt Pflieger
Family Medicine 40 years experience
Yes: All of the antidepressants can cause withdrawal symptoms. Your body has been used to an increased amount of serotonin and when the medicine is stopped you could experience a lot of different side effects. Sometimes people get headaches, dizziness and nausea. You doctor will often wean you off of this medicine to prevent these symptoms.
A 42-year-old member asked:

Will cymbalta (duloxetine) stay in my body long enough to taper itself?

2 doctor answers8 doctors weighed in
Dr. Samuel Miles
Psychiatry 47 years experience
Variable speed: When one stops taking a drug like cymbalta, (duloxetine) it will leave the body through metabolism and excretion. If it leaves the system too rapidly, a discontinuation syndrome may occur, including vertigo and flu like symptoms. The rate at which the drug leaves the system varies from person to person. So, i always recommend a taper instead of abrupt discontinuation when someone is taking a higher dose.
CA
A 54-year-old member asked:

Can campral and cymbalta (duloxetine) go together?

3 doctor answers3 doctors weighed in
Dr. Barbara A Majeroni
Specializes in Family Medicine
Likely: I can find no record of interactions between Campral and cymbalta (duloxetine).
A 29-year-old member asked:

My husband has been taking cymbalta (duloxetine) for years, but thinks it might be doing more harm than good and would like to titrate off. Is that safe?

2 doctor answers5 doctors weighed in
Dr. Bac Nguyen
Family Medicine 23 years experience
Consult doc..: It is best to consult/inform his doc why he wants to stop med and ask for weaning instructions etc. This med should be weaned off over couple of weeks, otherwise he will likely experience some unpleasant symptoms of withdrawal if discontinued abruptly.. Best of luck.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Apr 8, 2020

People also asked

Related topics

Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
$30 per visit with
membership

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.